Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes numbness and burning sensation in thighs?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have had numbness on the front of my thighs for the last 5 years. When I stand for longer than 8-10 minutes I feel very uncomfortable with a burning sensation. My left heel also has pain. Is there a connection to this? My chiropractor says that it comes from my lower back. I saw a neurologist twice and he did not have any answers for me after many tests.
Posted Mon, 24 Feb 2014 in Brain and Spine
Answered by Dr. Praveen Tayal 3 hours later
Brief Answer: Due to neural cause. Detailed Answer: Hello, Thanks for posting your query. I can understand your concern for these symptoms. It is good that all the investigation reports have come out clear but from your symptoms it looks like parasthesia of the lower limbs. Even if the investigations are normal, still the nerve involvement symptoms may be there due to soft tissue swelling or due to inflammation in the nerve itself. These neural pains are a challenging thing to treat as careful examination is needed to ascertain the level of nerve involvement. Anxiety and panic attacks can also cause numbness or burning sensations. The left heel pain is not likely to be related to this. It can happen due to plantar fasciitis. Many other causes of such sensations are there. These include injury to the back or spinal cord, Lack of blood supply to the legs as a result of plaque formation in the blood vessels, diabetes, stroke, multiple sclerosis and underactive thyroid. Abnormal levels of calcium, potassium, or sodium in your body and a lack of vitamin B12 can also cause numbness or burning sensations. Firstly, I’ll request you to get your blood sugar/HbA1c (glycated hemoglobin) tested to rule out Diabetes mellitus. Also get your thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the symptoms improve. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards, Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor